MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH, TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH, TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G57687
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bue rhino g2-multi percutaneous tracheostomy dilator was difficult to advance during a tracheostomy procedure.During placement, both the wire guide and the dilator were found to be kinked.The user noted that the dilator appeared unusually soft compared to standard expectations.This led to difficult insertion and a prolonged procedure time due to opening of a second kit to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E1: phone number: (b)(6).H3: device evaluated by mfg? device return anticipated but not yet begun, awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: h6: annex g.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 12sep2025, it was reported that the patient had no previous surgery in the location of the tracheostomy.The white guiding catheter was used with the blue rhino during advancement.The device was used per ifu.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6 - annex a.Investigation ¿ evaluation.It was reported that the bue rhino g2-multi percutaneous tracheostomy dilator was difficult to advance during a tracheostomy procedure.During placement, it was found that the blue rhino horn, white guiding catheter, and the wire guide all kinked.The user stated that the blue rhino horn was particularly soft compared to normal.The patient had no previous surgery in the location of the tracheostomy.This led to prolonged procedure and insertion difficulties.The procedure was completed with another set.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received one used ptis set.There is no visible damage to the blue rhino dilator; however, there is damage to the wire guide and white catheter.The blue rhino's i.D.Measured within specification.The wire guides o.D.Measured within specification.The white catheters o.D.Measured within specification.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A complaint history search found no additional complaints reported from the field.Cook has concluded that no non-conforming product from this lot exists in house or in the field.Cook also reviewed product ifu, [c_t_prisgi_rev0] ¿blue rhino g2-multi percutaneous tracheostomy introducer¿.There is no indication that the customer did not fully follow the ifu.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.The blue rhino dilator is a flexible material.It is possible that more force than usual was used to advance the dilator leading to the kinking.However, the customer did not indicate any abnormal patient anatomy in the surgery location.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH, TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22668216
Report Number1820334-2025-00916
Device Sequence Number7626394
Product Code JOH
UDI-Device Identifier00827002576872
UDI-Public(01)00827002576872(17)280218(10)16471138
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K193133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57687
Device Catalogue NumberC-PTIS-100-UNL-HC-G-EU
Device Lot Number16471138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer07/30/2025
09/12/2025
10/29/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date07/31/2025
09/19/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown